MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FARASTAR; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR

BOSTON SCIENTIFIC CORPORATION FARASTAR; CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR
Model Number M004PF61M601
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Attempts were made to try and retrieve the device status, but it was not obtained.
 
Event or Problem Description
It was reported that during a pulsed field ablation (pfa) procedure the farastar msm nam was selected for use, during faraview case.During the case, the mapper observed error 301 while attempting to deliver pfa initially.Mapper confirmed all connections which did not resolve the issue.Mapper then exchanged catheter which did not resolve the issue.The mapper rebooted the entire system.Mapper again confirmed that console to stim cable was connected and secure, the rsm to msm aux cable was connected and secure, and both rsm and msm were powered on and in a ready state (not test mode).Mapper then delivered therapy successfully.Mapper tried to deliver therapy a second time and again got 301.Physician assured good catheter position and again attempted to delivery therapy which again produced a 301 error.The catheter was then connected directly to the farastar console (bypassing the msm).The team was able to delivery therapy successfully three times in a row.No patient complications were reported.It is unknown if the farastar device is expected to be returned.It was further reported that the case was cancelled mid-procedure because the opal mapping system couldn't be used; only ice and fluoroscopy were available.Although the catheter connected to the console, the physician decided not to continue without mapping integration.After 45 minutes of troubleshooting, it was determined that the msm or aux cable was faulty.Fse testing later confirmed the msm waveform was out of tolerance, causing the farastar to throw a 301 error.The first catheter replacement was due to persistent spline inversion, and the second was in response to the 301 error, assuming it was catheter-related.The gen 2 cable was replaced once to troubleshoot the persistent console error.However, neither catheter nor cable replacement resolved the issue.The msm was confirmed defective and was the true cause.Only two catheters were swapped.The sheath was not defective, but the case was canceled because opal was non-functional and essential for navigation.

Brand Name
FARASTAR
Common Device Name
CARDIAC IRREVERSIBLE ELECTROPORATION SYSTEM GENERATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112 5798
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22214586
Report Number2124215-2025-39519
Device Sequence Number8659353
Product Code QZI
UDI-Device Identifier00191506043841
UDI-Public(01)00191506043841(11)250324
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM004PF61M601
Device Catalogue NumberM004PF61M601
Device Lot Number0107931729
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/16/2025
Date Device Manufactured03/24/2025
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown